• question-icon

    What does severe upper abdominal discomfort indicate?

default
Posted on Thu, 29 Jun 2017 in General Health
Question: I have had severe discomfort in my upper stomach for a week. The pain is now in my back. I used 2 fleet enema's today and took 2 FDgard pills. I was not able to go to the bathroom after the enemas. It is a constant pain
doctor
Answered by Dr. Prof. Kunal Saha 28 minutes later
Brief Answer:
Pancreatitis and gastritis are the main possibilities to consider

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone very carefully through your query. There are two things to consider: gastritis and pancreatitis. I would insist you to get blood tested for amylase and lipase levels. If they are raised it indicates pancreatitis and in that case you would need to get a hospital based treatment. If the test results are normal possibly it is due to gastritis.

In order to relieve yourself, you need to do the following:
* Avoid spicy food. Take small but frequent meals. Avoid long gaps between meals.
* Avoid alcohol intake (if it a part of your habit).
* Take Prilosec (omeprazole) once daily before breakfast.
* Take plenty of green leafy vegetables as well as other sources of dietary fibers. Take fiber supplements like isabgol/psyllium husk or senna. I would insist you to increase your dietary fiber intake.
* Regular morning walk and exercise to keep the bowel movements proper.
* Take curd or yogurt on daily basis. It contains beneficial bacteria and should help.
* Stress reduction has a very important role to play. Yoga and meditation should help.

Hopefully that should help.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4439 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Prilosec

doctor1 MD

Hello, I have been on prescription Prilosec for a few days to combat reflux. Today I noticed some light headedness and difficulty breathing...

doctor1 MD

Hi, I have a problem with the slightest bump or scrap on my arms it look like Thrombocytopenia . I am 65 years old. The only medication I take is...

doctor1 MD

I have gastritis and take prescription Prilosec daily. Recently I will have a funny feeling, almost like light pressure under my left breast. I...

doctor1 MD

My husband has been in a-fib on several occasions in the last month; right now he's in sinus-rythym. He also is having constant belching all day &...

doctor1 MD

i have 15 year old son, who is having sporadic chest pain while swallowing food/drink and taking a deep breadth. it started yesterday evening in...

doctor1 MD

My husband is complaining of difficulty breathing and tightness in his chest. This happened shortly after dinner so he wondered if he ate too much...

doctor1 MD

Good afternoon sir.i am experiencing gastric pain general weakness and joint pain mainly hips.im a 77y o male.im not a good presenter.have I said...

Get personalised answers from verified doctor in minutes across 80+ specialties

136 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2